Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 302, NWS Fort Worth, TX

May 14, 2008Falls County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 14, 2008, 1:09 AM CDT for Falls County, McLennan County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2008, 1:09 AM CDT (06:09 UTC)
Expired
May 14, 2008, 1:40 AM CDT
In force
31 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Falls County, TX, McLennan County, TX

The radar

The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 8:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3961 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:27 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 13, 11:27 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CDT TUE MAY 13 2008

.AVIATION...
STORMS WILL BE GETTING QUITE CLOSE TO WACO IN ABOUT AN HOUR. THIS
CLUSTER HAS NOT BEEN SEVERE AS OF LATE BUT STILL CARRY A WIND AND
SMALL HAIL THREAT. LITTLE HAS CHANGED FROM PREVIOUS FORECAST...
WITH WIDESPREAD PRECIP THROUGH DAYBREAK FOLLOWED BY A BREAK AND
THEN ANOTHER ROUND TOMORROW AFTERNOON. THERE IS SOME DISAGREEMENT
AMONG THE MODELS REGARDING FROPA TIME...BUT IT STILL APPEARS IT
WILL OCCUR AFTER THIS TAF VALID TIME (06Z THU). SH/13

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT TUE MAY 13 2008/

UPDATE...

THE TORNADO WATCH HAS EXPIRED AND A NEW SEVERE THUNDERSTORMS IS IN
AFFECT FOR AREA ALONG AND SOUTH OF A GRAHAM TO SULPHUR SPRINGS LINE
UNTIL 400 AM.

HAVE ADJUSTED/UPDATED POPS WITH THE HIGHEST CHANCES ACROSS THE
SOUTHERN HALF FOR THE REST OF TONIGHT. WE FEEL THIS AREA IS NOW THE
BEST AREA (SOUTHERN CWA) FOR STRONG TO SEVERE CONVECTION...AND LOTS
OF IT.  SPC HAS DROPPED THE MODERATE RISK AND IS CARRYING A SLIGHT
RISK THROUGH 12Z/0700 HOURS. HOWEVER...SOME ISOLATED TO SCATTERED
STORMS NORTH OF THE WATCH BOX COULD BECOME SEVERE AS WELL.  LARGE
HAIL IS MOST LIKELY TONIGHT...FOLLOWED BY DAMAGING WIND
THREAT...THEN ISOLATED TORNADOES WHERE SUPERCELLS FORM IN A WIND
BACKED ENVIRONMENT.  75

AVIATION...
547 PM CDT.
MESSY AVIATION SET UP THIS AFTERNOON WITH WARM ADVECTION REGIME IN
PLACE. WARM FRONT IS WELL TO OUR NORTH WITH A DRYLINE TO THE WEST
AND A COLD FRONT DRAPED ACROSS THE PANHANDLE. STRONG STORMS HAVE
BEGUN TO DEVELOP ALONG THE DRYLINE TO OUR SOUTHWEST. THESE STORMS
MAY EVENTUALLY AFFECT TAF SITES LATER TONIGHT...HOWEVER ACTIVITY
WILL BE SCATTERED IN NATURE SO HAVE ONLY INCLUDED VCTS AT THIS TIME.

BETTER CHANCE FOR PRECIP/THUNDER WILL COME AFTER MIDNIGHT AND
THROUGH DAYBREAK AS A STRONG SHORTWAVE ROTATES THROUGH NORTH
TEXAS. PRECIP CHANCES CONTINUE THROUGH TOMORROW NIGHT AS THE
DRYLINE AND COLD FRONT APPROACH ONCE MORE...BUT WILL JUST INCLUDE
CB FOR NOW AFTER 21Z WED UNTIL TIMING CAN BE PINNED DOWN BETTER.
CIGS WILL GENERALLY REMAIN IN THE MVFR RANGE WITH A FEW HOURS OF
BKN-OVC VFR POSSIBLE BETWEEN PRECIP ROUNDS. CURRENT SOUTHERLY
WINDS WILL BACK TO THE SE AND THEN ENE OVERNIGHT BEFORE COMING
BACK AROUND TO THE SE.  SH/13

PREV DISCUSSION... /ISSUED 304 PM CDT TUE MAY 13 2008/

DISCUSSION...
SUN IN WESTERN ZONES DESTABILIZING ATMOSPHERE AT THIS TIME. 18Z
SOUNDING SHOWS CAP ERODING...ABOUT 5 DEGREES OF CAP COOLING
OCCURRED BETWEEN 12Z AND 18Z. EXPECT NEW SURFACE BASED CONVECTION
TO BREAK OUT WESTERN ZONES THIS AFTERNOON WITH MOTION VECTORS
TOWARDS THE NORTHEAST. DRY LINE HAS MADE IT EAST OF SWEETWATER
AND IT SHOULD BE VERY CLOSE TO ABILENE. IT SHOULD PROGRESS A BIT
FARTHER EAST AND THEN RETREAT WESTWARD EARLY THIS EVENING. COLD
FRONT ALSO CONTINUES SOUTHEAST AND HAS MOVED PAST ALTUS HEADING
FOR WICHITA FALLS. EXPECT IT TO STALL NEAR OUR NORTHWEST ZONES
AND PROVIDE A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT
OVERNIGHT.

MODELS FORECAST A COUPLE OF UPPER DISTURBANCES TO ROTATE ACROSS
NORTH TEXAS OVERNIGHT SO PERIODS OF CONVECTION SHOULD OCCUR.
UNSETTLED WEATHER AND STORMS EXPECTED THROUGH THURSDAY...AS FRONT
WILL NOT MOVE SOUTHEAST THROUGH NORTH TEXAS UNTIL SURFACE LOW CAN
RIDE UP FRONT INTO ARKANSAS AND ALLOW THE FRONT TO PROGRESS.
HAIL...DAMAGING WINDS...AND A FEW TORNADOES ARE THE MAIN THREAT
THIS AFTERNOON. OVERNIGHT...EXPECT TORNADO THREAT TO DIMINISH
AFTER BOUNDARY LAYER STABILIZES AGAIN.

GFS AND ECMWF AGREE THAT FROM FRIDAY THROUGH TUESDAY NORTH TEXAS
WILL REMAIN DRY. GFS DOES BRING A FRONT THROUGH ON TUESDAY...BUT
HAVE SEEN GFS PROGRESS FRONTS TOO QUICKLY SO OFTEN THAT I TEND TO
BELIEVE THE SLOWER ECMWF SOLUTION THAT KEEPS THE FRONT NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  83  63  75 /  70  60  50  10
WACO, TX              68  86  65  78 /  90  50  40  30
PARIS, TX             68  80  64  74 /  50  60  60  10
DENTON, TX            66  81  61  75 /  50  60  50  10
MCKINNEY, TX          66  82  62  75 /  70  60  50  10
DALLAS, TX            67  83  64  76 /  70  60  50  10
TERRELL, TX           68  83  66  76 /  90  60  50  20
CORSICANA, TX         69  85  68  77 /  90  60  40  30
TEMPLE, TX            70  87  68  81 /  90  50  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

75/13
Hazardous weather outlook, May 13, 9:03 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT TUE MAY 13 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
903 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALMOST ALL OF NORTH
TEXAS TONIGHT...SPECIFICALLY THAT AREA SOUTH OF A LINE FROM BOWIE TO
PARIS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE
POSSIBLE. HEAVY RAINFALL FROM A THUNDERSTORM OR A SERIES OF STORMS
COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY OVER ALL
OF NORTH TEXAS. SEVERE THUNDERSTORMS MAY OCCUR IN THE AFTERNOON AND
EVENING HOURS WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED AT ANYTIME TONIGHT.

13

In the hours before

Special weather statement, May 13, 11:08 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1108 PM CDT TUE MAY 13 2008

TXZ105>107-140445-
DELTA TX-HUNT TX-HOPKINS TX-
1108 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  HUNT COUNTY
  DELTA COUNTY
  HOPKINS COUNTY

AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS EXTENDING FROM CENTRAL HUNT COUNTY INTO
HOPKINS AND DELTA COUNTIES. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THESE STORMS.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE...COMO...COOPER...CUMBY...GREENVILLE...SULPHUR SPRINGS...
COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3304 9629 3317 9628 3349 9563 3345 9553
      3344 9543 3337 9528 3297 9529 3298 9593
      3295 9595 3294 9621
TIME...MOT...LOC 0408Z 180DEG 0KT 3287 9645

85/NH
Special weather statement, May 13, 11:10 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 PM CDT TUE MAY 13 2008

TXZ142-156-140445-
MILLS TX-LAMPASAS TX-
1110 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  LAMPASAS COUNTY
  MILLS COUNTY

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST
OF EARLY TO 5 MILES EAST OF BUCHANAN DAM...MOVING NORTHEAST AT 21
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE...LAMPASAS AND
MULLIN.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING.

LAT...LON 3110 9848 3129 9863 3130 9861 3131 9864
      3155 9882 3173 9852 3172 9850 3145 9828
      3143 9823 3106 9791 3102 9844
TIME...MOT...LOC 0410Z 232DEG 18KT 3156 9863 3083 9833

SCHULTZ
Special weather statement, May 13, 11:49 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1149 PM CDT TUE MAY 13 2008

TXZ158-140515-
BELL TX-
1149 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BELL COUNTY

AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF BELTON...MOVING NORTHEAST AT 24
MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...MORGANS POINT
RESORT...NOLANVILLE...TEMPLE AND TROY.

ANOTHER AREA OF STRONG STORMS IS LOCATED IN WESTERN PORTIONS OF BELL
COUNTY. THESE STORMS ARE ALSO MOVING TO THE NORTHEAST. FREQUENT
LIGHTNING IS THE MAIN THREAT WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3107 9761 3129 9750 3133 9741 3126 9735
      3128 9728 3126 9726 3125 9725 3100 9742
TIME...MOT...LOC 0449Z 206DEG 21KT 3112 9747

85/NH
Local storm report, May 13, 11:50 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 NNE EDOM              32.41N  95.59W
05/13/2008  E0.75 INCH       VAN ZANDT          TX   BROADCAST MEDIA

            RELAYED BY BROADCAST MEDIA
Local storm report, May 14, 12:24 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 AM CDT WED MAY 14 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND DMG     KILLEEN                 31.10N  97.72W
05/14/2008                   BELL               TX   BROADCAST MEDIA

            POWERLINES DOWN IN KILLEEN
Special weather statement, May 14, 1:05 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
105 AM CDT WED MAY 14 2008

TXZ160-140630-
FALLS TX-
105 AM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN FALLS COUNTY

AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF ROBINSON...MOVING NORTHEAST AT
46 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA AND MARLIN.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3133 9719 3134 9717 3136 9714 3137 9710
      3153 9681 3147 9676 3144 9674 3139 9670
      3119 9706
TIME...MOT...LOC 0605Z 230DEG 40KT 3135 9705

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:01 PM CDTAreal Flood AdvisoryFWDYoung119 min
May 13, 7:22 PM CDTSevere Thunderstorm WarningFWDYoung53 min
May 13, 7:43 PM CDTSpecial Weather StatementFWDJack32 min
May 13, 7:44 PM CDTSpecial Weather StatementFWDComanche31 min
May 13, 8:01 PM CDTSpecial Weather StatementFWDMills29 min
May 13, 8:29 PM CDTSpecial Weather StatementFWDJack31 min
May 13, 8:38 PM CDTSevere Thunderstorm WarningFWDJack29 min
May 13, 8:40 PM CDTSpecial Weather StatementFWDHamilton35 min
May 13, 8:52 PM CDTSpecial Weather StatementFWDBosque23 min
May 13, 9:25 PM CDTSpecial Weather StatementFWDCollin35 min
May 13, 9:26 PM CDTSpecial Weather StatementFWDBosque34 min
May 13, 9:59 PM CDTSpecial Weather StatementFWDCollin31 min
May 13, 10:15 PM CDTSpecial Weather StatementFWDLampasas, Mills30 min
May 13, 10:19 PM CDTSpecial Weather StatementFWDDelta26 min
May 13, 10:43 PM CDTSpecial Weather StatementFWDLampasas, Mills32 min
May 13, 11:08 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt37 min
May 13, 11:10 PM CDTSpecial Weather StatementFWDLampasas, Mills35 min
May 13, 11:34 PM CDTFlash Flood WarningFWDBosque4 hr
May 13, 11:40 PM CDTSevere Thunderstorm WarningFWDMcLennan65 min
May 13, 11:49 PM CDTSpecial Weather StatementFWDBell26 min
May 13, 11:59 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
May 14, 12:11 AM CDTSevere Thunderstorm WarningFWDBell, Coryell49 min
May 14, 12:17 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 14, 12:22 AM CDTFlash Flood WarningFWDHopkins3 hr
May 14, 12:56 AM CDTAreal Flood AdvisoryFWDFalls2 hr
May 14, 1:05 AM CDTSpecial Weather StatementFWDFalls25 min
May 14, 1:21 AM CDTAreal Flood AdvisoryFWDHill114 min
May 14, 1:27 AM CDTSevere Thunderstorm WarningFWDLimestone51 min
May 14, 2:02 AM CDTSevere Thunderstorm WarningFWDFreestone58 min
May 14, 2:45 AM CDTSpecial Weather StatementFWDAnderson, Henderson30 min
May 14, 4:59 AM CDTAreal Flood AdvisoryFWDBosque, Coryell, Hamilton2 hr
May 14, 5:22 AM CDTSpecial Weather StatementFWDCollin23 min
May 14, 5:49 AM CDTTornado WarningFWDBell41 min
May 14, 6:18 AM CDTSpecial Weather StatementFWDNavarro27 min
May 14, 6:28 AM CDTSevere Thunderstorm WarningFWDBell44 min
May 14, 6:35 AM CDTTornado WarningFWDBell40 min
May 14, 6:41 AM CDTSpecial Weather StatementFWDNavarro34 min
May 14, 6:50 AM CDTSevere Thunderstorm WarningFWDFalls55 min
May 14, 7:09 AM CDTAreal Flood AdvisoryFWDBell2 hr
May 14, 7:18 AM CDTAreal Flood AdvisoryFWDHill, Navarro117 min
May 14, 8:19 AM CDTAreal Flood AdvisoryFWDHenderson3 hr
May 14, 8:56 AM CDTFlash Flood WarningFWDHenderson, Van Zandt2 hr
May 14, 8:58 AM CDTSpecial Weather StatementFWDAnderson, Henderson32 min
May 14, 9:14 AM CDTSpecial Weather StatementFWDVan Zandt31 min
May 14, 9:34 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt, Kaufman, Rains, Van Zandt116 min
May 14, 2:00 PM CDTRiver Flood WarningFWDCollin6 hr
May 14, 6:35 PM CDTSpecial Weather StatementFWDLampasas, Mills25 min
May 14, 6:56 PM CDTSpecial Weather StatementFWDEastland34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.